Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have used my brothers inhaler many times but all it does is speed up my heart, please suggest

I often have trouble breathing and am always tired. I get out of breath just going up the stairs. I m only 17 and i m not at all overweight . is it a heart problem, or is it all in my head? Its not asthma. I have used my brothers inhaler many times but all it does is speed up my heart.
Mon, 22 Apr 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests
Pulmonologist 's  Response
Hi Peter,
Thanks for visiting HCM.
Asthma usually have the symptom like episodic breathlessness more during early morning hours, many a times it can be exercise induced. Almost 20% asthmatics concomitantly suffer symptoms of allergic rhinitis like frequent cough and cold, running nose, sneezes, allergy to dust, pollen, fumes etc.
Breathlessness while going upstairs or exertional dyspea can be due to anemia, heart diseases etc.
I think you must go for a simple breath test called spirometry with reversibility testing to get yourself diagnosed,....or if available at your place can go for methacholine challenge testing to rule out asthma. beside this go for complete blood count and ECG/stress ECG.

Inhalers usually contain drugs of beta2 agonist class and have the property to cause increased hear rate at higher doses. So first ensure yourself whether you have asthma or not then only take the inhalers...
Best wishes
I find this answer helpful
  User's Response
ali's  Response
You need to get a thorough checkup by a Doctor for starters. Here are some possibilities: You are simply sedentary and out of shape. You could have a heart, or heart valve problem. You could have a lung problem, Such as Pulmonary Hypertension. Have you ever done diet pills? Some of them can lead to this. You could have asthma, and the inhaler just isn't the right medication for you, or you could have allergies of some sort. You could have a Thyroid problem, such as hypothyroidism, where not enough thyroid hormone is getting in to your system. The Thyroid gland regulates your metabolism, and some hormones. Regardless, at the age of 17 you should feel healthy and vigorous, it also may be that you are not getting the right nutrition. Go to the Doctor and get a physical. Tell him/her exactly what your symptoms are, and have been. Good luck. At the age of 17 you should not be feeling this bad.
  Anonymous's Response
Anonymous's  Response

Yes i think You need to visit a doctor. Go visit the doctor !

  User's Response
satish's  Response

hello doctor i have pain in my chest can u give me some suggestion what should i do?

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 15 yr old male. I am 6 foot 2 and 255 - 270 lbs. I dont smoke (Have only a few times, marijuana) never drank, dont eat entirely healthy, but do drink lots of water. I keep feeling out of breath, almost constantly. Only a few times, and this happened recently, I felt extremely dizy for a second, followed by palpitations. I drank water, and it felt as if the water was stopping hafway. I took a buffered aspirin after it slowed. I am feeling slight aches everywhere, in no specific place. For a couple of months though, i feel pains on the right side of my chest and in my right arm. Only recently have i felt it in my left arm too, but not anywhere on my chest, just on the right side. It is a sharp pain, in a small spot, like someone is pushing an ice pck through me. I also get these splitting headaches too, but they dont happen very often and only last 10 - 20 seconds. I dont seem to sweat or anything when these episodes happen. I dont feel nautious either. I do, however, get heartburn eveey now and then, and whenever i burp, i throw up essentially. Just a little bit, not much. Today i ate a lot of fopd, especially unealthy food. I walk just about everyday, but i didnt walk long today. I once had a hole in my heart, but doctors said i healed that up long ago. I have sinus tachycardia too. I also have clinical depression as well, but dont take any antidepressants. I used to use an inhailor too. What can you say based on all this?

doctor1 MD

Hi my name is sergio and i suffer from afib. it started when i was working in a restaurant. People wore working on sealing the roof with some chemical. Everyone was complaining about the smell of fumes. After my shift shower, ate, and went to sleep. In the middle of the night with heart palpitations. I went to the emergency room and they did alot of test and they did not found anything wrong. From then on my heart has been having palpitations. I was 26 yld at that time. My cuestion is if the exposure to those chemicals that we inhale for about 4 hrs it could be the reason.

doctor1 MD

Hi, approx every 5 - 10 minutes i have a wave sensation moving upwards in my throat - if you breath through your nose slowly emptying your breath out you get a similar sensation to this feeling, I thought it was a chest infection at first because I smetimes feel it hard to draw breath but got it checked out by my doctor who thought i may be hay fever and prescribed an inhaler , but its not going away even with the weather changing, bit worried as I am having wisdom teeth out next monday using sedation and wondering if its a heart problem and i conk out on the operating table!

Recent questions on  Anemia

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

My heart flutters constantly. The doctors in the ER called them PVC and put me on a heart monitor to see why I'm having them so frequently. They are not painful just irritating.My blood pressure is low thyroid is good and I use to have anemia but that's good as well. All lab work came out good including X-rays So why is my heart skipping beats?

doctor1 MD

I have MS and several times a year, i take venefor infusions for anemia (not related to the MS). within a week of the infusion, my left foot always swells enormously and is painful to walk on. my doctors keep saying its not from the venefor, as venofer is just iron. However, I know this swelling occurs each time. Does venofer cause foot swelling?

doctor1 MD

hi i used to have anemia about a year ago. now i am all better, however, when i last checked my heart rate, it was in the 80s. i checked again today while sitting down cause i thought that the machines at walmart may be lying or i could of been a bit active before hand, however it still was in the 80s.

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at another high value 445. No other tests for inflammation were done. CBC with differential all normal. I'm...